|AHFS/Drugs.com||International Drug Names|
|ATC code||N01AX04 (WHO)|
|Chemical and physical data|
|Molar mass||337.411 g/mol|
|3D model (Jmol)||Interactive image|
|(what is this?)|
Even though Cremophor EL has been shown to cause anaphylactic reactions in humans in several cases (both when given intravenously and orally), it is still debated whether or not propanidid itself may have contributed to the reactions.
It has been argued that the toxic effects or reactions to propanidid (and Althesin) were due to the drugs themselves. Several cases of negative reactions have been recorded for different drugs using Cremophor EL as solubilizer. This suggest that the negative reactions were mainly caused by Cremophor and not by the drug substances themselves.
- US patent 3086978, Hiltmann, R.; Wollweber, H.; Hoffmeister, F.; Wirth, W., "3-Methoxy-4-Carbamidomethoxy-Phenylacetic Acid Esters", issued 1963-04-23, assigned to Bayer
- Clarke, R. S.; Dundee, J. W.; Carson, I. W. (1973). "A New Steroid Anaesthetic - Althesin" (pdf). Proceedings of the Royal Society of Medicine. 66 (10): 1027–1030. PMC 1645602. PMID 4148526.
- Klockgether-Radke A, Kersten J, Schröder T, Stafforst D, Kettler D, Hellige G (1995). "Anesthesia with propanidid in a liposomal preparation. An experimental study in swine". Anaesthesist. 44 (8): 573–80. doi:10.1007/s001010050191. PMID 7573906.
- Habazettl H, Vollmar B, Röhrich F, Conzen P, Doenicke A, Baethmann A (1992). "Anesthesiologic efficacy of propanidid as a liposome dispersion. An experimental study with rats". Anaesthesist. 41 (8): 448–56. PMID 1524155.
- Zawisza P, Przyborowski L (1992). "Propanidid and etomidate identification from the blood by thin-layer chromatography". Acta Pol Pharm. 49 (5–6): 15–7. PMID 16092193.
- Theis JG, et al. (1995). "Anaphylactoid reactions in children receiving high-dose intravenous cyclosporine for reversal of tumor resistance: the causative role of improper dissolution of Cremophor EL". Journal of Clinical Oncology. 13 (10): 2508–2516. PMID 7595701.
- Ebo DG, et al. (2001). "IgE-mediated anaphylaxis after first intravenous infusion of cyclosporine". Annals of Allergy, Asthma & Immunology. 87 (3): 243–245. doi:10.1016/S1081-1206(10)62234-X. PMID 11570623.